Tramadol Induced Vomiting

Group View

Abstract
Pharmacology, Toxicology and Biomedical Reports,2018,4,2,19-20.
Published:September 2018
Type:Case Report

Tramadol Induced Vomiting

Arbind Kumar R1,*, Elna Paul2, Aishwarya TV2

1Department of Pharmacology, IRT-Perundurai Medical College Hospital, Perundurai -638053, Erode, Tamil Nadu, INDIA.

2Nandha college of Pharmacy, Koorapalayam Pirivu, Pitchampalayam, Erode, Tamil Nadu, INDIA.

Abstract:

Adverse Drug reaction is defined as the unintended response to a drug which occurs at doses normally used in man for the prophylaxis, diagnosis or therapy of disease or for the modifications of physiological functions. Tramadol is a codeine analog which is commonly used as an analgesic. Two cases of Tramadol induced vomiting are presented. Cases: A middle aged two female patients were admitted to the hospital in which one patient was diagnosed with cervical radiculopathy and lumbar disc disease and the other with acute synovitis on both knees. On the first day she started with intravenous tramadol 50mg thrice a day for pain, then she experienced three episodes of vomiting for which she was given intravenous ondansetron4mg. Second day the same drug was given that also developed two episodes of vomiting. Both patients were administered with Tramadol for pain and experienced vomiting which was treated with ondansetron. The drug was stopped and alternative analgesic was given.